Hi. I've had RA for 17 years, on Enbrel for the last 8.5. I never wanted to go on MTX because the side effects scare me, and I enjoy a few drinks with friends. A new doctor has put me on it in conjunction with Enbrel because I have couple joints which have been causing me problems. Otherwise, I've been great on Enbrel. I am now in my 3rd week on MTX, and seveal joints are really flaring. I find this very depressing. The GI tract challenges, fatigue and foggy brain are a pain, but my arthritis now seems worse in general. Has anyone out there experienced this type of problem, and does it subside? I am about to abandon the MTX ship.
Are you on the pill form of MTX? With the pills, it helps to eat a high carb meal about an hour before you take your pills. Pasta is perfect.
Also, please tell me you are taking folic acid. The Dr should have prescribed it for you at the same time as the MTX. You may want to talk to the Dr about increasing the amount of folic acid you take. I take 2 pills per day except for the day before, of and after when I take 12 each day. OH! and never take the folic acid at the same time as the MTX.
I am switching to injections after 12 weeks on the pills. I simply could not handle the side effects any more and I am told they are better with the injections.
My dr is talking to me about adding enbrel so I may be looking to you for insight soon!
Hi there, when I was first dx with AS 4 years ago I was put on MTX and Folic Acid, was told you cannot take MTX w/o the folic. Long story short I had to stop the MTX as it made me severely depressed to the point I was having suicidal thoughts. My doc at the time acted like I was crazy but 2 rheumy's one from the Mayo Clinic said it can be a side effect for some people. After I stopped it I was back to my old self, and just an fyi while I was on it, it did nothing to help me. Do you take any anti inflammatory meds? I have had great luck with ketoprophen, brand name is Oruvail. Just a suggestion, you do need a Rx for it. I've been on Enbrel 8 weeks and it has not helped at all, going to the Remicade and or Humira next. If they don't work I don't think there is anything else out there to try. I hope you find relief very soon, keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.